Advertisement

The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol

Hiv And Blotches On Skin

Here's a taste of what TheBody.com has to offer on this topic:
Ask the Experts

red, pink, brown or purplish blotches on and/or under the skin

Dear Doctors,In their FAQ, CDC refer to the following symptoms of ARS:red, pink, brown or purplish blotches on and/or under the skinI feel it is a bit broad. Do you know what they are referring to, what causes these blotches, and what they look...
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
That description is so non-specific it is almost worthless. The key parameter is a transient skin rash occuring after an exposure with a risk for HIV transmission. In that setting the rash is of some help but a complete history and laboratory... Read more »

Skin Blotches

Hi -Me + since Oct 2004. I was told my status in a hospital after being unconscious for 6 days with... Read more »

blotches on the skin...KS?

HI,I WANTED TO ASK YOU A QUESTION THAT I HAVE ASKED BEFORE BUT I NEVER GOT AN ANSWER. I GET... Read more »
Articles
Canadian AIDS Treatment Information Exchange

Skin Problems

Many people get a rash when they start taking antiretrovirals. Rashes can be caused by the following drugs: non-nucleoside analogues -- nevirapine (Viramune), delavirdine (Rescriptor) and efavirenz (Sustiva) the nucleoside analogue abacavir (alone... Read more »
Henry J. Kaiser Family Foundation

Tibotec, FDA Update Warning Label on HIV Drug's Risk of Severe Skin Reaction

Tibotec Therapeutics, a unit of Johnson & Johnson, "has strengthened a warning about serious skin reactions in patients treated with the company's HIV drug Intelence," the FDA and the company said on Wednesday, Reuters reports. Intelence has... Read more »
U.S. Centers for Disease Control and Prevention

Facing HIV Is Easier With Skin Treatment

For some HIV patients, lipoatrophy, facial wasting associated with the disease and the medication prescribed for it, is a telltale sign of infection. The Food and Drug Administration in August 2004 approved Sculptra, an injectable form of... Read more »
Henry J. Kaiser Family Foundation

FDA, Biogen Idec Say HIV-Positive People Should Not Take Skin Disorder Drug Amevive

FDA and the pharmaceutical company Biogen Idec on Thursday said HIV-positive individuals should not take the company's skin drug Amevive because it might lower their CD4+ T cell counts, Reuters reports (Reuters, 11/10). The drug is approved to... Read more »
Connect With Others

red, pink, brown or purplish blotches

Posted by Anonymous, 1 Reply
The following is said to be a symptom of ARS:

red, pink, brown or purplish blotches on and/or under the skin

http://www.13kg.com/facts/hiv_aids_common_symptoms.htm

That's rather scary. Does anybody know what these look like and what causes them?

Please... Read more »

Blotches

Posted by Anonymous, 1 Reply
hey just a simple question, how long do blotches last ?, what causes blotches ? and when would a blotch appear with HIV if it was a symptom ? also how can you tell if its a blotch or not ? Read more »

red blotches all over body

Posted by Anonymous, 2 Replies
I woke up today with red blotches all over my body except for my face and neck. I am not on meds... cd4 210 and vl 23,000. Early this afternoon most of it went away.. but now its coming back.... I have appt for Dermo this Wednesday.. Meanwhile its... Read more »

Bruises/blotches?

Posted by countingdays, 1 Reply
Hi all -

I'm trying to hold things together but am really flipping out.

I'm now 5.5 weeks post exposure. Had a OraQuick oral swab negative test at 4.5 weeks.

Today I got up and noticed two red blotches on my leg. They sort of look like bruises... Read more »